Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 4, 2021, 5:51 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 4, 2021, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 98 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
602
WWUS81 KOKX 042151
SPSOKX
Special Weather Statement
National Weather Service New York NY
551 PM EDT Fri Jun 4 2021
CTZ007-008-042230-
Northern New London-Northern Middlesex-
551 PM EDT Fri Jun 4 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW LONDON AND NORTHERN
MIDDLESEX COUNTIES...
At 550 PM EDT, strong thunderstorms were located over Marlborough,
or near Glastonbury, moving southeast at 10 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Jewett City, Middletown, Norwich, Colchester, East Hampton, Salem,
Cromwell, Griswold, Portland, East Haddam, Haddam, Lebanon, Preston,
Lisbon and Sprague.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4148 7179 4151 7257 4164 7264 4165 7250
4158 7247 4160 7241 4159 7239 4160 7238
4161 7233 4164 7233 4167 7227 4169 7227
4171 7224 4166 7216 4166 7212 4163 7196
4164 7179
TIME...MOT...LOC 2150Z 314DEG 9KT 4164 7250
$$
MWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:58 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 4, 3:58 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service New York NY
358 PM EDT Fri Jun 4 2021
.SYNOPSIS...
An approaching low pressure trough will pass through by
midnight. High pressure will then build to the west this
weekend. A hot air mass will continue to build in for the first
half of next week, followed by a cold frontal passage Wednesday
night into Thursday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe tstm watch 236 in effect for the NYC metropolitan area
til 8 PM. Cluster of storms with an approaching trough entering
the area attm, along with additional convection developing along
the sea breeze over the lower boroughs of NYC and along the
north shore of Long Island. Stronger storms could produce
isolated instances of damaging wind as well as brief heavy
rainfall of 1 to 2 inches in a short period of time.
A marginal svr risk extends a little farther east of the watch
area into SW/central portions of southern CT and Long Island
where SPC mesoanalysis shows MLCAPE 500-1000 J/kg and little to
no MLCIN, so storms may have to be watched as they continue
farther east into CT. At any rate, it appears most convection
should weaken fairly quickly going into this evening with loss
of sfc based instability, and skies should clear out .
Lows tonight will be mostly in the 60s, with some mid/upper 50s
possible in the valleys well NW of NYC and in the Long Island
Pine Barrens.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
It now appears that temps on Sat will be warmer than previously
forecast, as sfc high pressure builds from the west, heights
rise aloft, and H8 temps warm to +18C.This supports high temps
in the mid 90s in the urban corridor of NE NJ and lower 90s in
most areas away from the coast, where high temps should still
reach the upper 70s to mid 80s. Max heat index values on Sat
should reach 95 in the urban corridor of NE NJ, with lower 90s
elsewhere in the lower elevations from NYC north/west.
Low temps Sat night should range from the lower 70s in/around
NYC to the 60s most elsewhere. With dewpoints in the lower 60s,
nighttime conditions should not be as uncomfortable as with
typical summer heat.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
The main story during this long term period will be the hot and
somewhat humid conditions Sunday through Wednesday as a Bermuda
high sets up and remains over the western Atlantic. A frontal
boundary will remain to our north and will very slowly approach
during the week.
With high pressure centered to the east, a southwesterly flow
will set up across the region. This will pump in heat and
humidity. Heights aloft will build and 850 hPa temperatures will
rise to 16 to 19 C. These conditions will allow max temperatures
to climb into the upper 80s and 90s Sunday through Tuesday.
Closer to the coast, A southerly wind component will keep Long
Island and most of CT cooler than the rest of the area. With dew
points in the lower 60s, we should fall short of heat advisory
headlines as heat index values remain below 95.
Temperatures drop slightly for Wednesday, but more so for Thursday
as the cold front moves through.
Mainly dry conditions are expected on Sunday and Monday, however a
few diurnally driven storms will be possible Monday afternoon across
the far western portions of the CWA. A slightly better chance of
showers and thunderstorms come on Tuesday, and eventually the better
chance of storms on Wednesday just ahead of the cold front.
Another chance of showers will be possible on Friday as a shortwave
approaches from the west.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A weak through of low pressure remains in the vicinity through
tonight.
Primarily VFR this afternoon and tonight outside of KISP and
KGON. TSRA with MVFR/IFR conds move through this afternoon to
early evening.
Outside of thunderstorms, winds mainly SW around 10 kt this
afternoon, becoming lighter tonight.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments for timing and flight categories possible this
afternoon to early evening for TSTMs passing through/nearby.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday through Sunday...VFR.
.Monday through Wednesday...Mostly VFR with a chance of MVFR in
showers and TSTMs each day.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
SCA for hazardous seas remains in effect E of Fire Island Inlet
into this evening. Seas there should subside somewhat later
tonight, and with high pressure just south of the waters, winds
and seas should then remain below SCA criteria through Wed.
&&
.HYDROLOGY...
QPF with showers/tstms ranges from 1/2 to 1 inch for NYC and
parts of the lower Hudson Valley up into SW CT, with lesser amts
across eastern Long Island and SE CT. Isolated higher amts of
1-2 inches are possible. Minor urban/poor drainage flooding
appears likely, and isolated flash flooding may be possible
&&
.TIDES/COASTAL FLOODING...
There is a high risk of rip currents at the ocean beaches today
and Saturday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert from 10 AM to 10 PM EDT Saturday for
CTZ009>012.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...Air Quality Alert from 10 AM to 10 PM EDT Sunday for NJZ004-
006-103>108.
MARINE...Small Craft Advisory until 11 PM EDT this evening for ANZ350.
Small Craft Advisory until 8 PM EDT this evening for ANZ353.
&&
SYNOPSIS...BC/BG
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...BC
AVIATION...JC
MARINE...BC/BG
HYDROLOGY...BC/BG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 4, 3:28 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service New York NY 328 PM EDT Fri Jun 4 2021 ANZ335-338-355-CTZ005-009-NJZ002-004-006-103>108-NYZ069>074-176-177- 051930- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- Northern Fairfield-Southern Fairfield-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northern Queens-Northern Nassau- 328 PM EDT Fri Jun 4 2021 ...SEVERE THUNDERSTORM WATCH 236 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ345-353-CTZ006>008-010-NYZ067-068-078-051930- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Orange-Putnam-Northwest Suffolk- 328 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. A few thunderstorms this evening may produce gusty winds approaching severe limits. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-179-051930- Kings (Brooklyn)-Southern Queens-Southern Nassau- 328 PM EDT Fri Jun 4 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 236 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-051930- Southwest Suffolk- 328 PM EDT Fri Jun 4 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. A few thunderstorms this evening may produce gusty winds approaching severe limits. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-350-CTZ011-012-NYZ079-051930- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm-Southern Middlesex- Southern New London-Northeast Suffolk- 328 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ081-051930- Southeast Suffolk- 328 PM EDT Fri Jun 4 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 4, 5:03 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service New York NY
503 PM EDT Fri Jun 4 2021
NYZ078-080-177-179-042145-
Southwest Suffolk-Northwest Suffolk-Northern Nassau-Southern Nassau-
503 PM EDT Fri Jun 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SUFFOLK AND
EASTERN NASSAU COUNTIES...
At 503 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Oyster Bay to Farmingdale to near Jones
Beach. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Islip, Brentwood, Levittown, Commack, Huntington Station, Centereach,
Deer Park, Lindenhurst, Plainview, Medford, Massapequa, Hauppauge,
Ronkonkoma, Syosset and Huntington.
This includes the following New York State COVID tent sites
Jones Beach...
and SUNY Stony Brook.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4071 7353 4090 7364 4092 7357 4093 7352
4094 7350 4095 7346 4094 7342 4097 7340
4094 7334 4095 7329 4092 7322 4093 7317
4098 7317 4099 7311 4098 7297 4072 7286
4061 7325 4058 7352
TIME...MOT...LOC 2103Z 253DEG 22KT 4086 7352 4074 7345 4058 7344
MWLocal storm report, Jun 4, 5:06 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
506 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL ASTORIA 40.78N 73.91W
06/04/2021 M1.50 INCH QUEENS NY PUBLIC
PING PONG BALL SIZED REPORTED.
&&Local storm report, Jun 4, 5:12 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
512 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG MIDTOWN MANHATTAN 40.77N 73.97W
06/04/2021 NEW YORK NY PUBLIC
TREE DOWN AT THE INTERSECTION OF 9TH AVE.
AND 45TH ST.
&&Local storm report, Jun 4, 5:28 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL SCOTCH PLAINS 40.63N 74.37W
06/04/2021 M1.25 INCH UNION NJ PUBLIC
HALF-DOLLAR SIZED HAIL REPORTED.
&&Local storm report, Jun 4, 5:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
535 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 2 W CROWN HEIGHTS 40.67N 73.98W
06/04/2021 KINGS NY PUBLIC
LARGE BRANCHES DOWNED. 60-70 MPH WINDS
ESTIMATED.
&&Special weather statement, Jun 4, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
551 PM EDT Fri Jun 4 2021
CTZ007-008-042230-
Northern New London-Northern Middlesex-
551 PM EDT Fri Jun 4 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW LONDON AND NORTHERN
MIDDLESEX COUNTIES...
At 550 PM EDT, strong thunderstorms were located over Marlborough,
or near Glastonbury, moving southeast at 10 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Jewett City, Middletown, Norwich, Colchester, East Hampton, Salem,
Cromwell, Griswold, Portland, East Haddam, Haddam, Lebanon, Preston,
Lisbon and Sprague.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4148 7179 4151 7257 4164 7264 4165 7250
4158 7247 4160 7241 4159 7239 4160 7238
4161 7233 4164 7233 4167 7227 4169 7227
4171 7224 4166 7216 4166 7212 4163 7196
4164 7179
TIME...MOT...LOC 2150Z 314DEG 9KT 4164 7250
MWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:48 PM EDT | Special Weather Statement | OKX | Rockland | 42 min |
| Jun 4, 3:24 PM EDT | Special Marine Warning | OKX | 96 min | |
| Jun 4, 3:28 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 47 min |
| Jun 4, 3:32 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 97 min |
| Jun 4, 3:43 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 47 min |
| Jun 4, 3:52 PM EDT | Special Marine Warning | OKX | 85 min | |
| Jun 4, 3:55 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 95 min |
| Jun 4, 4:19 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, Queens, Suffolk, Westchester | 41 min |
| Jun 4, 4:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 4, 4:30 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 90 min |
| Jun 4, 5:03 PM EDT | Special Weather Statement | OKX | Nassau | 42 min |
| Jun 4, 7:51 PM EDT | Small Craft Advisory | OKX | 2 hr | |
| Jun 4, 3:10 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 50 min |
| Jun 4, 3:11 PM EDT | Areal Flood Advisory | OKX | Bergen, Passaic | 94 min |
| Jun 4, 3:24 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 111 min |
| Jun 4, 4:54 PM EDT | Special Weather Statement | OKX | 66 min | |
| Jun 4, 6:00 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 45 min |
| Jun 4, 6:28 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 63 min |
| Jun 4, 6:43 PM EDT | Special Weather Statement | OKX | 47 min |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.